It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-07-2012, 05:04 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: NJ
Posts: 560
alex12 HB Useralex12 HB User
Advice please... 3 Vic a day withrawal??

I have been here a few times, saying I am going to quit and the dosage just keeps going up....
Can someone tell how bad they think withrawals will be from a Vicodin addiction of 3 a day.... I was prescribed Vicodin 1.5 years ago for pain...The dose keeps going up and I keep saying I am going to quit but wd sets in and I pop a pill. I see this getting bad and honestly don't want to stop but I know I have to. Any advice? BTW it's 7.5mg pills, so about 21 mg a day...seems like alot when I say it like that. Thank all.

 
Sponsors Lightbulb
   
Old 05-07-2012, 08:13 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Advice please... 3 Vic a day withrawal??

The best way to get off the Vic's is to taper down. I'm assuming your under a Dr.s care and getting them legally? Tell your Dr. that you want to quit and ask him for a taper schedule. When you do a slow taper off of Narcotics it makes the withdrawal symptoms much more easy to tolerate. By telling your Dr. you have someone to keep you honest, so to speak. He'll then only give you enough pills to do your taper and no more. A big part of getting off the pills is getting rid of the ease to get the pills, no more free flowing scripts.

Your really not on that high of a dose, so your taper will be done over several weeks and then when you get down to a small daily amount such as 5mg or so, you'll stop the pills and deal with the withdrawal symptoms that remain, which normally are not anywhere near what they would be if you quit cold turkey.

When you start your plan, if you have extra pills in the house that you've hidden away, get rid of them, you don't want to have any extra temptation around to counteract the good your doing.

You can do this, it does take strength and it does take work, but it is by no means impossible.

Kat

 
The Following User Says Thank You to katlin09 For This Useful Post:
alex12 (05-08-2012)
Sponsors Lightbulb
   
Old 05-08-2012, 12:49 PM   #3
Junior Member
(male)
 
Join Date: Apr 2012
Location: Fremont CA
Posts: 31
KennyD1 HB UserKennyD1 HB User
Re: Advice please... 3 Vic a day withrawal??

Hi Alex,

I am in a similar place as you. I am pretty new to this site but have learned a lot being here. Katlin's advice and support is always good.

What i learned about tapering is to go slow. If you take 3 per day , it might be good to taper down 1/4 pill every 5 days. It is easy to cut vicodin in half, a little harder in quarters. A pill cutter might help.

A possible plan: Go to 2.75 pills per day for the next 5 days. After that: 2.5, etc. I am not really sure how low to go before quitting.

I am in the process having gone from 4 to 3 (10 milligrams each)

Good luck. Being here and posting is a good thing. If you have a set back, don't let it set you back. Just try to get back to the program.

Ken

 
The Following User Says Thank You to KennyD1 For This Useful Post:
alex12 (05-08-2012)
Old 05-09-2012, 11:41 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: Advice please... 3 Vic a day withrawal??

Hi Alex

Nice to see you on the board.

Alex, if your past attempts have been to try and just stopp cold turkey, then it is time to try a new path. As others have suggested, a slow taper is the most successful if we can maintain the discipline to stick to it.

I tapered from Oxycodone a while back. With my doctor, I made it a slow plan of tapering. In the beginning of the taper ( I started at 60 mgs a day), the cuts were a bit larger... 1/2 a pill every week to 10 days. Yes, there are still withdrawal symptoms, but they were able to be handled. I learned a lot of breathing techniques to help with anxiety and reminded myself constantly that anxiety would pass and not kill me. I walked to the degree that I could each day, a few times a day. I learned to accept each symptom not as one of withdrawal, but as one of healing. Each time I conquered a symptom, I was a baby step closer to restoring my mind and body. My doctor gave me a mantra which saw me through many tough times... "I am getting stronger and better every day." To this day, that is embedded in my mind.

About midway through the taper, the cuts became smaller. I pretty much stuck to the 10% rule. Never make a cut of more than 10% from any dose at a time. Wait for the body to level out,( usually took from 5 to 10 days). then make another cut. Once a cut is made, there was no going back.

It helped me that my husband stayed involved with my taper. He held the meds and gave me a day's worth at a time. It helped my to feel accountable to him and to my doctor. Do you have someone who can help you? It really matters.

All the while i was tapering, I saw a clinical social worker. Together with her, we uncovered reasons for my overuse and abuse of the narcotics. She helped me identify them, face them, and then I could move on. Behind every addict, ther is fear or grief stuffed down. We deal with those things, we deal with the addiction.

Stay with us, stay strong and commited.
I wish you well as you reclaim your life.
reach

 
Old 05-09-2012, 10:04 PM   #5
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Advice please... 3 Vic a day withrawal??

Hey Alex,

Hope your doing well. I know we've probably given you alot to think about, but just wanted to add. While going through this process it can help just to post every day or so and let others know how your doing, whether it's to say "having a good day" or "things are crappy, cheer me up!". Just having that connection with others who understand what your going through can make a world of difference.

Kat

 
Old 05-10-2012, 01:00 PM   #6
Junior Member
(female)
 
Join Date: Apr 2012
Location: southern missouri
Posts: 17
monoxide HB User
Re: Advice please... 3 Vic a day withrawal??

Hi Alex,

I am proud of you for talking the steps that you need to. Reach out with people that have been through it.is the best thing to do in my opinion. I hope that you find the answers that you need here.its a hard decision..... But you can get through it. Just think of it as having the flu. Last for a fee days but when you are done with it, you feel so much better .

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
please-need advice on norco withdrawl! Kimberlyalaska Family & Friends of Addicts and Alcoholics 3 01-10-2011 11:11 AM
Cocaine is ruining my marriage....please help kcgage Family & Friends of Addicts and Alcoholics 4 02-20-2010 01:35 PM
Xanax addiction...Please help me Butterfly32 Addiction & Recovery 7 10-27-2007 06:54 PM
advice please about oxycontin withdrawal stacykgb20 Addiction & Recovery 11 11-24-2005 04:03 PM
Would you say my boyfriend has a drinking problem? advice please? single22 Family & Friends of Addicts and Alcoholics 7 09-04-2005 03:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!